Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 1, 2010, 1:33 PM PDT for Imperial County, Riverside County, California; 5 counties in Arizona. It took effect at May 2, 2010, 12:00 PM PDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2010, 1:33 PM PDT (20:33 UTC)
- In effect from
- May 2, 2010, 12:00 PM PDT
- Expired
- May 2, 2010, 6:23 PM PDT
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 12:45 PM PDT | NON-TSTM WND DMG | 1 Ne Roosevelt, AZ | BOAT OF UNKNOWN SIZE WITH SEVERAL PASSENGERS CAPSIZED IN 5-8 FT WAVES ON LAKE ROOSEVELT. ONE PASSENGER AIRLIFTED TO PHOENIX DUE TO HYPOTHERMIA. RELAYED FROM SPOTTER. |
| May 2, 2:00 PM PDT | NON-TSTM WND DMG | 5 E Komatke, AZ | PALO VERDE TREE ONE FOOT IN DIAMETER BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS85 KPSR 012033 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 133 PM MST SAT MAY 1 2010 AZZ131>133-CAZ231-021130- /O.UPG.KPSR.FW.A.0003.100502T1900Z-100503T0300Z/ /O.NEW.KPSR.FW.W.0004.100502T1900Z-100503T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 133 PM MST SAT MAY 1 2010 /133 PM PDT SAT MAY 1 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM MST /8 PM PDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM MST /8 PM PDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG GUSTY WINDS FROM THE WEST AND NORTHWEST WILL DEVELOP SUNDAY AFTERNOON AND EVENING...AS A LOW PRESSURE SYSTEM AND COLD FRONT DIVES SOUTHEAST FROM UTAH. WINDS GUSTING TO OVER 35 MPH WITH LOW HUMIDITY ARE EXPECTED SUNDAY AFTERNOON AND EVENING OVER SOUTHWEST AND SOUTH- CENTRAL ARIZONA. THE STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER ARE EXPECTED TO PRODUCE CRITICAL CONDITIONS OVER FIRE WEATHER ZONE 132...PORTIONS OF 131/231...AND LOWER ELEVATIONS OF 133. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN GILA COUNTY SUNDAY AFTERNOON AND EVENING...MAINLY NORTH AND EAST OF GLOBE. IF ANY STORMS MANAGE TO FORM THEY WOULD NOT PRODUCE WETTING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
251 WWUS85 KPSR 021419 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 719 AM MST SUN MAY 2 2010 AZZ131>133-CAZ231-030300- /O.CON.KPSR.FW.W.0004.100502T1900Z-100503T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 719 AM MST SUN MAY 2 2010 /719 AM PDT SUN MAY 2 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND WILL LINGER INTO EARLY EVENING...AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVES THROUGH THE REGION. WINDS GUSTING TO OVER 40 MPH WITH LOW HUMIDITY ARE EXPECTED THIS AFTERNOON AND EVENING OVER SOUTHWEST AND SOUTH- CENTRAL ARIZONA. THE STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER ARE EXPECTED TO PRODUCE CRITICAL CONDITIONS OVER FIRE WEATHER ZONE 132...PORTIONS OF 131/231...AND LOWER ELEVATIONS OF 133. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER EASTERN MARICOPA AND SOUTHERN GILA COUNTIES THIS AFTERNOON AND EVENING. IF ANY STORMS MANAGE TO FORM IT IS UNLIKELY THAT THEY WOULD PRODUCE WETTING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
333 WWUS85 KPSR 022200 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST SUN MAY 2 2010 AZZ131>133-CAZ231-030300- /O.CON.KPSR.FW.W.0004.000000T0000Z-100503T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 300 PM MST SUN MAY 2 2010 /300 PM PDT SUN MAY 2 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. STRONG GUSTY NORTHWEST WINDS GENERALLY BETWEEN 35 AND 45 MPH...ALONG WITH LOW HUMIDITY ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THE STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER ARE EXPECTED TO PRODUCE CRITICAL CONDITIONS OVER FIRE WEATHER ZONE 132...PORTIONS OF 131/231...AND THE LOWER ELEVATIONS OF 133. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER EASTERN MARICOPA AND SOUTHERN GILA COUNTIES THROUGH EARLY EVENING. IF ANY STORMS MANAGE TO FORM IT IS UNLIKELY THAT THEY WOULD PRODUCE WETTING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
823 WWUS85 KPSR 030123 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 623 PM MST SUN MAY 2 2010 AZZ131>133-CAZ231-030230- /O.CAN.KPSR.FW.W.0004.000000T0000Z-100503T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 623 PM MST SUN MAY 2 2010 /623 PM PDT SUN MAY 2 2010/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED ACROSS THE WARNED AREA TO BELOW CRITICAL THRESHOLDS. WINDS WILL CONTINUE TO WEAKEN AS THE EVENING WEARS ON...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 1, 9:24 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 1, 9:24 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
924 AM MST SAT MAY 1 2010
.SYNOPSIS...
BELOW AVERAGE TEMPERATURES WILL CONTINUE ACROSS THE AREA AS A LOW
PRESSURE SYSTEM MOVES THROUGH THE DESERT SOUTHWEST. ANOTHER AREA OF
LOW PRESSURE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO THE
HIGHER TERRAIN EAST OF PHOENIX SUNDAY. WINDY CONDITIONS WILL ALSO
DEVELOP SUNDAY AFTERNOON AND EVENING AS THE SYSTEM MOVES THROUGH. A
WARMING TREND IS EXPECTED BY NEXT WEEK AS HIGH PRESSURE BUILDS
ACROSS THE WESTERN STATES.
&&
.DISCUSSION...
MID MORNING WATER VAPOR IMAGERY REVEALS A TROUGH AXIS EXITING THE
REGION ACROSS CENTRAL NEW MEXICO. A WEAK SHORTWAVE TROUGH WAS NOTED
ACROSS NORTHEAST ARIZONA BUT THE FIRST FEW VISIBLE SATELLITE IMAGES
REVEAL LITTLE TO NO CLOUD COVER STATEWIDE AS OF 9 AM MST. THE WAVE
ACROSS NORTHEAST ARIZONA WILL ALSO EXIT THE REGION TODAY AND LEAD TO
A SUBTLE INCREASE IN AFTERNOON CLOUD COVER...BUT PRECIP CHANCES ARE
ESSENTIALLY NIL TODAY ACROSS THE FORECAST AREA. TEMPERATURES STILL
LOOK ON TRACK TO REACH THE UPPER 70S/AROUND 80 TODAY ACROSS THE
LOWER DESERTS. NO MAJOR CHANGES MADE TO THE FORECAST FOR TODAY.
A CURSORY LOOK AT THE INCOMING 12Z GUIDANCE CONTINUES TO SUGGEST A
BREEZY/WINDY DAY TOMORROW. WILL CONTINUE TO EXAMINE THE POSSIBILITY
OF GUSTS IN 35-40 MPH RANGE FROM PHOENIX EASTWARD AND MAKE A
DECISION ABOUT ANY HEADLINES BEFORE THE AFTERNOON FORECAST ISSUANCE.
PREVIOUS DISCUSSION...
MODELS ARE IN GOOD AGREEMENT FOR SUN AS A COMPACT SHORT-WAVE TROUGH
DIVES SOUTHWARD TOWARDS THE FOUR CORNERS. STRONGEST JET-FORCED
ASCENT REMAINS FOCUSED ACROSS THE CO PLATEAU AND NEAR THE WHITE
MOUNTAINS...THOUGH AN ISOLATED SHOWER OR EVEN A THUNDERSTORM IS A
POSSIBILITY ACROSS EASTERN GILA COUNTY SUN AFTERNOON AND EVENING.
BIGGER STORY WILL BE THE INCREASE IN WIND. PROXIMITY AND TRAJECTORY
OF THE LOW FAVOR SOUTH-CENTRAL AZ FOR THE STRONGEST WINDS. LATEST
GFS AND NAM-WRF BUFR SOUNDINGS FOR KPHX SHOW 30-35 KT JUST ABOVE THE
SURFACE...SO CONFIDENCE IS RELATIVELY HIGH THAT GUSTS WILL REACH
35-40 MPH LATE SUN AFTERNOON AND EARLY SUN EVENING.
HEIGHTS WILL RISE RAPIDLY EARLY MON IN THE WAKE OF THE DEPARTING
TROUGH...RESULTING IN SUNNY SKIES AND MUCH WARMER TEMPERATURES. THE
WARMING TREND WILL CONTINUE THROUGH MIDWEEK AS THE FLOW BECOMES
ANTICYCLONIC...INITIALLY AROUND A CELL NEAR SAN DIEGO AND EVENTUALLY
AROUND A BROADER SUBTROPICAL RIDGE ACROSS MEXICO. GFS AND ECWMF HAVE
COME INTO MUCH BETTER AGREEMENT THROUGH THE END OF THE WEEK AND THE
FCST GENERALLY REPRESENTS A BLEND OF THE TWO MODELS. A WEAK TROUGH
MOVING THROUGH THE GREAT BASIN THU IS EXPECTED TO KNOCK TEMPERATURES
DOWN A FEW DEGREES...FOLLOWED BY SOUTHWESTERLY FLOW AND ANOTHER
WARMING TREND INTO THE WEEKEND.
&&
.AVIATION...
LIGHT AND VARIABLE WINDS WILL INCREASE BY MIDDAY FAVORING NORTHWEST
AND WEST DIRECTIONS. AFTER 20Z...SUSTAINED SPEEDS OF 10-15KT AND
GUSTS OF 20-25 KT WILL BE COMMON FROM THE LOWER COLORADO RIVER
VALLEY EASTWARD BEFORE WEAKENING AFTER 02Z. ANTICIPATE SIMILAR
SPEEDS TO DEVELOP AFTER 02Z OVER THE IMPERIAL VALLEY. SCATTERED TO
LOCALLY BKN LAYERS OF 12-15KFT MSL CAN BE EXPECTED...MAINLY BETWEEN
18Z-06Z.
VERY STRONG WINDS WILL DEVELOP SUNDAY AFTERNOON...MAINLY OVER
SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX AREA...AS A LOW PRESSURE
SYSTEM DIVES SOUTHEASTWARD FROM UTAH.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
DRY WEATHER WITH A SIGNIFICANT WARMING IS EXPECTED MONDAY THROUGH
WEDNESDAY WITH TEMPERATURES CLIMBING WELL INTO THE 90S IN MOST
DESERT AREAS BY TUESDAY. A LOW PRESSURE SYSTEM PASSING TO THE NORTH
IS EXPECTED TO RESULT IN WINDY WEATHER FROM THE WEST WEDNESDAY
AFTERNOON AND EVENING. IT MAY ALSO CAUSE TEMPERATURES TO DROP BACK
SOMEWHAT BY THURSDAY...BUT TEMPERATURES ARE STILL EXPECTED TO BE AT
LEAST AVERAGE FOR EARLY MAY. MINIMUM RELATIVE HUMIDITY WILL BE IN
THE SINGLE DIGITS MOST OF THIS WEEK IN MOST LOCATIONS EXCEPT THE
HIGHEST ELEVATIONS WITH POOR OVERNIGHT RECOVERY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
AZZ020>028.
CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
CAZ031.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...LEINS/HIRSCH
AVIATION...AJ
FIRE WEATHER...ELLISHazardous weather outlook, May 1, 4:44 AM PDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 444 AM MST SAT MAY 1 2010 AZZ021>023-026>028-021230- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 444 AM MST SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES TOWARDS THE FOUR CORNERS. GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE...WHICH MAY PRODUCE AREAS OF BLOWING DUST. WINDS WILL REMAIN STRONG THROUGH THE EARLY EVENING...BEFORE SUBSIDING OVERNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-021230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 444 AM MST SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES TOWARDS THE FOUR CORNERS. GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THROUGH THE EARLY EVENING...BEFORE SUBSIDING OVERNIGHT. ISOLATED THUNDERSTORMS MAY ALSO PRODUCE OCCASIONAL LIGHTNING AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX HIRSCH
Nearby
Red Flag Warnings in Arizona, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.